Sudden onset of confusion with severe exacerbation of parkinsonism during levodopa therapy

Authors

  • Dr. Jacob I. Sage,

    Corresponding author
    1. Department of Neurology, UMDNJ-Robert Wood Johnson Medical School, New Brunswick, New Jersey, U.S.A.
    • Department of Neurology, UMDNJ-Robert Wood Johnson Medical School, Academic Health Science Center, CN 19, New Brunswick, NJ 08903
    Search for more papers by this author
  • Roger C. Duvoisin

    1. Department of Neurology, UMDNJ-Robert Wood Johnson Medical School, New Brunswick, New Jersey, U.S.A.
    Search for more papers by this author

Abstract

Two patients with Parkinson's disease presented with unprovoked, abrupt onset of hallucinations, confusion and the simultaneous worsening of parkinsonian symptoms. This clinical syndrome appears to be a rare complication of dopaminergic therapy since improvement occurred gradually with reduction of Sinemet dosage.

Ancillary